Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Cycle 1 day one day2 ,days 1,2, 3. repeat every 21 day. What does this mean?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1973
Answered : 702 Questions
what is a cycle 1 day one day2 ,days 1,2, 3. repeat every 21 days 4 total of 4 cycle
Posted Mon, 10 Jun 2013 in Cancer
Answered by Dr. S. Jegadeesan 5 hours later

Thanks for your query,

You inquire about Chemotherapy for treatment for Lung cancer.

The drug Carboplatin, is a chemotherapy drug used against some forms of cancer.

The drug Etoposide is a cytotoxic agent - is also a chemotherapy drug.

The following will clarify your doubts.

Chemotherapy drugs are not given continuously. It is given in cycles for certain days in a month.
Day 1: Carboplatin + Etoposide
Day 2: Carboplatin + Etoposide
Day 3: Etoposide alone
Day 4: Etoposide alone

This is a cycle which has to be given once in 21 days for 4 months.

In between the cycles patient's general condition will be improved and anemia will be corrected, because Chemotherapy drugs along with cancer cells will destroy normal cells also
after which Radiation is suggested.

Best regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor